Minnesota, 2006

Hail in Minnesota, July 13, 2006

July 13, 2006 · NWS ABR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 13, 1:25 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 13, 1:25 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
225 PM CDT THU JUL 13 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
MAIN CONCERNS IN THE SHORT RANGE ARE CHANCE OF SEVERE THIS
EVENING...THEN HOT AND DRY WITH EXTREME FIRE DANGER. FOR THIS
EVENING FRONTAL BOUNDARY CONTINUES TO EDGE EAST TOWARD GLACIAL
LAKES/BIG SIOUX RIVER VALLEY. RECENT LAPSE DATA INDICATES THAT IT
IS BECOMING STRONGLY UNSTABLE ACROSS REGION WITH SFC BASED CAPES
AROUND 3K JOULES/KG AND SFC LIFTED INDICES AROUND -6 TO -8.
MEANWHILE WATER VAPOR LOOP INDICATES THAT A DECENT S/W IS COMING
ACROSS THE STATE. BEST BET FOR SEVERE IS ACROSS FAR NORTHEAST THIS
EVENING WITH WIND AND THEN HAIL MAIN THREATS. BULK AND DIRECTIONAL SHEAR
NOT PARTICULARLY STRONG WHICH SHOULD LIMIT CHANCES FOR
TORNADO GENESIS. AFTER TONIGHT RIDGE ALOFT BUILDS EVEN MORE STRONGLY
ACROSS REGION WITH 700 MB TEMPS EDGING ABOVE 15C ACROSS MUCH OF
CWA LATE SATURDAY THROUGH SUNDAY NIGHT. SURFACE BOUNDARY DOES PUSH
SOUTH INTO CWA LATE IN THE WEEKEND BUT IT WILL LIKELY BE TOUGH TO
GET MUCH CONVECTION GOING. OTHER CONCERN FOR SATURDAY AND SUNDAY
WILL BE FIRE WEATHER. AS WINDS PICK UP AND TEMPS SKY
ROCKET...COULD DEFINITELY SEE THE NEED FOR FIRE WEATHER WATCHES
AND OR WARNINGS FOR THOSE DAYS. TEMPS WERE BASICALLY LEFT AS IS
AND WERE ALREADY ABOVE GUIDANCE WHICH LOOKS GOOD.

.LONG TERM...MONDAY THROUGH THURSDAY
EXTENDED RANGE MODELS ADVERTISE UPPER RIDGE CONTINUING TO DOMINATE
THE CENTRAL US...WITH THE GFS PUSHING THE RIDGE TO THE EAST TOWARD
THE END OF THE WEEK. SOMEWHAT UNCERTAIN WITH TIMING OF THE UPPER
TROUGH MOVING ASHORE THE PAC NW BY MID WEEK...AND SLIDING INTO THE
NORTHERN PLAINS TOWARD THE END OF THE WEEK. WITH THE STRENGTH OF THE
UPPER RIDGE PATTERN...EXPECT THE TIMING OF THE SYSTEM TO SLOW SOME.
GFS ALSO ADVERTISING VERY WEAK CHANCES FOR -TSRA EACH NIGHT ACROSS
THE EASTERN CWA WITH A WEAK SFC BOUNDARY IN PLACE. HOWEVER STILL
EXPECT VERY WARM AIR ALOFT...AND MOISTURE COULD BE SCARCE...SO
CONTINUED WITH THE DRY FORECAST. LATEST GFS ADVERTISING WARMER TEMPS
AT H85 THROUGH MID WEEK...SO DID BUMP UP TEMPS FOR MON THROUGH WED.
TEMPERATURES WILL CONTINUE TO BE ABOVE AVERAGE WITH HIGHS IN THE
UPPER 80S TO AROUND 100 ACROSS THE CWA THROUGHOUT THE EXTENDED.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
     LOWER BAD RIVER-UPPER CHEYENNE.
MN...NONE.
&&

TDK/ALBRECHT
Hazardous weather outlook, Jul 13, 4:10 AM CST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
510 AM CDT THU JUL 13 2006

MNZ039-046-SDZ006>008-011-018>023-141015-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
510 AM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE JAMES
RIVER VALLEY AND POINTS EAST THIS AFTERNOON. SEVERE STORMS ARE
POSSIBLE WITH HAIL AND HIGH WINDS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FROM THE JAMES
RIVER AND POINTS EAST INTO EXTREME WEST CENTRAL MINNESOTA.

SDZ003>005-009-010-015>017-033>037-045-048-051-141015-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
510 AM CDT THU JUL 13 2006 /410 AM MDT THU JUL 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR DURING THE EARLY
MORNING HOURS ACROSS CENTRAL SOUTH DAKOTA. FREQUENT CLOUD TO
GROUND LIGHTNING IS LIKELY WITH THE STORMS. THE GRASSLAND FIRE
DANGER INDEX WILL REACH THE EXTREME CATEGORY ACROSS CORSON AND
DEWEY COUNTIES THIS AFTERNOON...WHILE HIGH TO VERY HIGH FIRE
DANGER WILL OCCUR FARTHER EAST. PLEASE SEE LATEST FIRE WEATHER
PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TT

In the hours before

Local storm report, Jul 13, 4:21 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
521 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             17 S CLARK              44.63N 97.73W
07/13/2006  E0.75 INCH       CLARK              SD   LAW ENFORCEMENT

&&

SKEEFE
Local storm report, Jul 13, 4:23 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
523 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             16 S CLARK              44.65N 97.73W
07/13/2006  E1.00 INCH       CLARK              SD   LAW ENFORCEMENT

&&

SKEEFE
Local storm report, Jul 13, 4:25 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
525 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             17 S CLARK              44.63N 97.73W
07/13/2006  E0.75 INCH       CLARK              SD   LAW ENFORCEMENT

&&

SKEEFE

The radar

The Aberdeen radar (KABR), 161 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Traverse

When
July 13, 4:50 PM CST
Where
Traverse County, 15 mi N of Wheaton
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.017, -96.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521948.